Alert archive / California / Wind Advisories in 2016
Wind Advisory 28, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Sep 12, 2016, 10:58 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2016, 10:58 AM PDT (17:58 UTC)
- Expired
- Sep 13, 2016, 5:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
552 WWUS76 KHNX 121758 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1058 AM PDT MON SEP 12 2016 CAZ089-091-130600- /O.NEW.KHNX.WI.Y.0028.160912T1758Z-160913T0600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 1058 AM PDT MON SEP 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING...WINDS WILL INCREASE THROUGH THE DAY AND WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...THEN DIMINISHING OVERNIGHT. * WINDS...WESTERLY WINDS WILL GUST AROUND 35 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH COASTAL PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY...INCLUDING THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-130600- /O.NEW.KHNX.WI.Y.0028.160912T1758Z-160913T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1058 AM PDT MON SEP 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING...WINDS WILL INCREASE THROUGH THE DAY AND WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...THEN DIMINISHING OVERNIGHT. * WINDS...WESTERLY WINDS WILL GUST AROUND 40 TO 50 MPH...ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES. * IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS CROSS WINDS...ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 14 AND 395. OTHER HIGHWAYS AFFECTED INCLUDE HIGHWAYS 58 AND 178. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST THROUGH THE DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
402 WWUS76 KHNX 130535 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1035 PM PDT MON SEP 12 2016 CAZ089-091-131200- /O.EXT.KHNX.WI.Y.0028.000000T0000Z-160913T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 1035 PM PDT MON SEP 12 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * TIMING...WINDS WILL CONTINUE THROUGH THE NIGHT AND INTO THE EARLY MORNING HOURS...MAINLY ALONG THE INTERSTATE 5 CORRIDOR ALONG THE WEST SIDE OF THE VALLEY. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH COASTAL PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY...INCLUDING THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-131200- /O.EXT.KHNX.WI.Y.0028.000000T0000Z-160913T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1035 PM PDT MON SEP 12 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE INTO THE EARLY MORNING HOURS. * WINDS...WESTERLY WINDS WILL GUST AROUND 40 TO 50 MPH... ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES. * IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS CROSS WINDS... ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 14 AND 395. OTHER HIGHWAYS AFFECTED INCLUDE HIGHWAYS 58 AND 178. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST THROUGH THE DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
975 WWUS76 KHNX 131120 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 420 AM PDT TUE SEP 13 2016 CAZ089-091-132000- /O.EXT.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 420 AM PDT TUE SEP 13 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...WINDS WILL CONTINUE THROUGH THE NIGHT AND INTO THE EARLY MORNING HOURS...MAINLY ALONG THE INTERSTATE 5 CORRIDOR ALONG THE WEST SIDE OF THE VALLEY. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH COASTAL PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY...INCLUDING THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-132000- /O.EXT.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 420 AM PDT TUE SEP 13 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE INTO THE EARLY MORNING HOURS. * WINDS...WESTERLY WINDS WILL GUST AROUND 40 TO 50 MPH... ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES. * IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS CROSS WINDS... ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 14 AND 395. OTHER HIGHWAYS AFFECTED INCLUDE HIGHWAYS 58 AND 178. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST THROUGH THE DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOLINA
138 WWUS76 KHNX 131932 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1232 PM PDT TUE SEP 13 2016 CAZ089-091-140000- /O.CON.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 1232 PM PDT TUE SEP 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON...MAINLY ALONG THE INTERSTATE 5 CORRIDOR ALONG THE WEST SIDE OF THE VALLEY. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY WINDS CAN MAKE DRIVING HAZARDOUS THROUGH COASTAL PASSES AND ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY...INCLUDING THE INTERSTATE 5 CORRIDOR. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ095-098-099-140000- /O.CON.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1232 PM PDT TUE SEP 13 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON. * WINDS...WESTERLY WINDS WILL GUST AROUND 40 TO 50 MPH... ESPECIALLY THROUGH AND BELOW MOUNTAIN PASSES. * IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS CROSS WINDS... ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 14 AND 395. OTHER HIGHWAYS AFFECTED INCLUDE HIGHWAYS 58 AND 178. VISIBILITY MAY BE SHARPLY REDUCED IN BLOWING DUST THROUGH THE DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO
968 WWUS76 KHNX 140003 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 503 PM PDT TUE SEP 13 2016 CAZ089-091-140115- /O.EXP.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 503 PM PDT TUE SEP 13 2016 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL. WIND ADVISORY WILL NOT BE REISSUED. $$ CAZ095-098-099-140115- /O.EXP.KHNX.WI.Y.0028.000000T0000Z-160914T0000Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 503 PM PDT TUE SEP 13 2016 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL. WIND ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER BREEZY WIND CONDITIONS WILL CONTINUE INTO THE EARLY EVENING WITH LOCAL WIND GUSTS 30-40 MPH UNTIL 800 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 12, 4:30 AM PDT, 6 hours 28 minutes earlier.
Area forecast discussion, Sep 12, 4:30 AM PDT, 6 hours 28 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 430 AM PDT MON SEP 12 2016 .SYNOPSIS... An upper upper low moves into northern California today and across central California Tuesday. This system will bring stronger breezes this afternoon and evening. A cold front will bring much cooler air on Tuesday, as well as gusty winds in the Kern county mountains and desert. Afterward, expect a warming trend as high pressure returns. && .DISCUSSION... Clear and dry conditions across central CA this morning. Water vapor images show an upper low over Oregon moving south towards CA. The marine layer along the coast has deepen to near 2kft and is filtering through the coastal mountain passes into the valley. Winds have been gusting 20-25 mph through Pacheco and Panoche pass due to moderate gradients from the coast to the interior valley. Increasing onshore west flow ahead of the trough will result in a pick up in gusty winds in the afternoon and evening along the west side of the valley especially below the passes. Dry conditions will likely result in blowing dust in parts of valley susceptible to the onshore winds. Dry weather is expected over the district today as a trough drops south into North CA by the end of the day. The trough will move into central CA Monday night and Tuesday. As it approaches from the north, this trough will bring an increase in winds to the Kern county mountains and desert Monday afternoon and evening. Westerly winds will remain gusty in this region through Tuesday as the center of the low settles southward into central California. Another region that could experience gusty winds is in the along the Sierra foothills Monday night into Tuesday morning. The NAM12 continues to indicate the development of a weak barrier jet in the 925 MB to 850 MB boundary layer during this time with southeast winds of around 15 knots. Satellite images do not show any deep substantial moisture with the weather system and models in good agreement limiting precipitation amounts to the higher elevations of the Southern Sierra Nevada. Thus shower and thunderstorm activity is expected to be confined to the higher elevations towards Yosemite National Park from late Monday night through Tuesday. The trough originated from the gulf of alaska and will bring a much cooler air mass into central California. The cooling trend will actually begin today, with temperatures cooling around 5 degrees across the region compared to Sunday. On Tuesday, temperatures will cool another 8 to 15 degrees across the region. Afternoon highs in the San Joaquin Valley will be near 80 degrees on Tuesday. In the higher elevations of the Sierra, temperatures will be cold enough that there could be a few snow showers above 9500 feet. snow accumulations with the heavier showers could be up to an inch in the sierra high country. The cooler weather won't last very long, however, as the upper low shifts east on Wednesday and high pressure rebuilds over the region for the last half of the week. This will allow temperatures to warm back to near normal normal by Thursday and Friday and a few degrees above normal next weekend. && .AVIATION... Wind gusts of 35 knots or greater can be expected through and below the Kern County mountain passes and over the Sierra crest through tonight. Otherwise, VFR conditions will prevail over the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...MV avn/fw...Durfee prev discussion...Bean synopsis...MV weather.gov/hanford
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.